# SDR UPXC2019082100005

- Difficulty date: August 13, 2019
- Submitted: August 21, 2019
- Operation: Air carrier
- Aircraft: N555EL
- Make and model: Robsin R44
- Aircraft serial: 10665
- Aircraft time: 2,978 hours
- Engine: Lyc IO540AE1A5
- Engine time: 2,978 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: 17A23937
- Condition: Fragmented
- Location: Nr 1 Cylinder
- Part time: 778 hours
- Component: Cylinder, Lyc
- Component part number: LW12993
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

THE PILOT HEARD/FELT A POP, HAD AN INCREASE IN VIBRATION, AND A PARTIAL LOSS OF POWER. HE MADE AN EMERGENCY DESCENT TO A POWER ASSISTED LANDING IN THE TUNDRA, UPON LANDING SAW SMOKE COMING FROM THE ENGINE COMPARTMENT. SHUT DOWN AIRCRAFT. SAW OIL IN THE ENGINE COMPARTMENT. CALLED MAINTENANCE. UPON MAINTENANCE GETTING THERE, WE FOUND THE INTAKE VALVE ON THE #1 CYLINDER WAS MISSING. FURTHER INVESTIGATION FOUND THE VALVE STEM AT THE KEEPERS HAD BROKEN, AND LET THE VALVE FALL INTO THE CYLINDER. WE FOUND THE PARTS OF THE VALVE IN THE INTAKE SYSTEM OF THE ENGINE. THE PISTON AND THE CYLINDER HEAD WERE HAMMERED.
